MAUDE Adverse Event Report: CAREFUSION, INC SCISSORS INSERT, MINI METZ, 36CM, 10/BOX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CAREFUSION, INC SCISSORS INSERT, MINI METZ, 36CM, 10/BOX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number SP8302
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).18oct2021 writer sent the customer an email acknowledging receipt of the complaint, providing the complaint tracking number and requested follow up information including as to if there was any patient impact related to this event.Writer provided contact information.Device not yet evaluated, if the device is evaluated a follow up will be sent.
 
Event or Problem Description
Per complaint details received: it was reported that tip of scissor broke within the patient.Patient is fine.It took nearly two hours to retrieve broken piece.Incident was reported to fda by the customer.22oct2021 additional information: what was the procedure that was being performed? laparoscopic appendectomy did any part the instrument fall into the patient¿s body, and if so, how was it retrieved? yes, the bottom blade broke off and fell into the patient and was retrieved with laparoscopy.Was there a medical procedure performed to verify if the instrument was in the patient¿s body, such as an x-ray? yes, three flat plate abdominal x-rays were taken with the blade identified in each view.What was the patient¿s outcome? no obvious enterotomy or injury from the fractured piece was noted.The patient was awakened and returned to the recovery room in stable condition.Was the procedure completed as planned? intraabdominal fracture of the laparoscopic scissors extended the procedure time 1 1/2 to 2 hours.After the fractured piece was located and removed, the procedure was completed as planned.Can you please send all parts of the instrument for evaluation? yes.Do you have the lot number? yes, lot # 72892.Do you have photos of the reported issue on the instrument? yes, photos and x-rays what is the address the instrument will be returning from? (b)(6).No further information available.
 
Event or Problem Description
Per complaint details received: it was reported that tip of scissor broke within the patient.Patient is fine.It took nearly two hours to retrieve broken piece.Incident was reported to fda by the customer.(b)(6) 2021 additional information: what was the procedure that was being performed? laparoscopic appendectomy did any part the instrument fall into the patient¿s body, and if so, how was it retrieved? yes, the bottom blade broke off and fell into the patient and was retrieved with laparoscopy.Was there a medical procedure performed to verify if the instrument was in the patient¿s body, such as an x-ray? yes, three flat plate abdominal x-rays were taken with the blade identified in each view.What was the patient¿s outcome? no obvious enterotomy or injury from the fractured piece was noted.The patient was awakened and returned to the recovery room in stable condition.Was the procedure completed as planned? intraabdominal fracture of the laparoscopic scissors extended the procedure time 1 1/2 to 2 hours.After the fractured piece was located and removed, the procedure was completed as planned.Can you please send all parts of the instrument for evaluation? yes do you have the lot number? yes, lot # 72892 do you have photos of the reported issue on the instrument? yes, photos and x-rays what is the address the instrument will be returning from? tcrhcc 167 north main street tuba city, az 86045 no further information available.
 
Additional Manufacturer Narrative
Follow up 3781237 the complaint product was not returned, so an evaluation was performed based on the information provided.The root cause of the issue is undetermined.No customer images were provided by the customer to review.The supplier only received a description of the incident, in which the bottom blade broke at the tip.The bottom blade in the m2367 assembly is m2366.There are no retains kept in the manufacturing process.The suspect lot notified was m2367 lot 72892.Shop order 72892 manufactured 2000 devices between 3/31/2021 and 4/15/2021.The dhr for lot 72982 was reviewed for pip data and reported scrap rate.M2365 ¿ so 72395 and m2366 ¿ so 73184 lots were issued to so 72982.There were no similar complaints received for the reported part number within the last twelve months.After a review/investigation of the information provided a root cause could not be determined.If a sample is returned at a later date, a root cause may be identified.The supplier has notified applicable operators and personnel of this complaint at the time of notification.Relevant parts were placed on hold within the supplier¿s erp system.The suspect parts will undergo hardness testing at an aql level for release from quality hold.The manufacturing record was reviewed as no samples were returned and there were no deviations found.Additionally, the reported scrap rate is extremely low at 3.75% (75pc/2000pc) and all pip inspections are within specification.The complaint details were evaluated, and the reported failure was not confirmed.We will continue to monitor the reported defect to verify there is no increase in trend that may warrants corrective action.There have been no issues identified with the material or manufacturing process.The product would have been manufactured and tested according to the specifications.See h10.

Brand Name
SCISSORS INSERT, MINI METZ, 36CM, 10/BOX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CAREFUSION, INC
75 north fairway drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
75 north fairway drive
vernon hills IL 60061
Manufacturer Contact
anna wehrheim
75 north fairway drive
vernon hills, IL 60061
8015652341
MDR Report Key12684846
Report Number1423507-2021-00047
Device Sequence Number13747992
Product Code GEI
UDI-Device Identifier10885403184154
UDI-Public(01)10885403184154
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K113407
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2021
Report Date (Section F) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSP8302
Device Catalogue NumberSP8302
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer10/22/2021
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/14/2021
Supplement Date Received by Manufacturer10/14/2021
Initial Report FDA Received Date10/22/2021
Supplement Report FDA Received Date11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown